MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227)
Date of Event 10/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.(b)(4).
 
Event or Problem Description
A physician reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient was dissatisfied with the result due to night driving issues as he is a tow truck driver.He reported poor distance vision and debilitating night halos.The iol was replaced with a different model iol.Additional information provided by the surgeon that the iol was exchanged for a different manufacturer's iol.There was no permanent harm to the patient.The patient's issues have resolved and the prognosis is excellent.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11588384
Report Number1119421-2021-00684
Device Sequence Number14498845
Product Code MFK
UDI-Device Identifier00380652419260
UDI-Public00380652419260
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.215
Device Lot Number15057468
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;